All Issues

Volume 21, 2022

Volume 20, 2021

Volume 19, 2020

Volume 18, 2019

Volume 17, 2018

Volume 16, 2017

Volume 15, 2016

Volume 14, 2015

Volume 13, 2014

Volume 12, 2013

Volume 11, 2012

Volume 10, 2011

Volume 9, 2010

Volume 8, 2009

Volume 7, 2008

Volume 6, 2007

Volume 5, 2006

Volume 4, 2005

Volume 3, 2004

Volume 2, 2003

Volume 1, 2002

Communications on Pure and Applied Analysis

September 2015 , Volume 14 , Issue 5

Select all articles


Some new regularity results of pullback attractors for 2D Navier-Stokes equations with delays
Julia García-Luengo, Pedro Marín-Rubio and José Real
2015, 14(5): 1603-1621 doi: 10.3934/cpaa.2015.14.1603 +[Abstract](2974) +[PDF](464.3KB)
In this paper we strengthen some results on the existence and properties of pullback attractors for a 2D Navier-Stokes model with finite delay formulated in [Caraballo and Real, J. Differential Equations 205 (2004), 271--297]. Actually, we prove that under suitable assumptions, pullback attractors not only of fixed bounded sets but also of a set of tempered universes do exist. Moreover, thanks to regularity results, the attraction from different phase spaces also happens in $C([-h,0];V)$. Finally, from comparison results of attractors, and under an additional hypothesis, we establish that all these families of attractors are in fact the same object.
Shape optimization in compressible liquid crystals
Wenya Ma, Yihang Hao and Xiangao Liu
2015, 14(5): 1623-1639 doi: 10.3934/cpaa.2015.14.1623 +[Abstract](2915) +[PDF](408.3KB)
The shape optimization problem for the profile in compressible liquid crystals is considered in this paper. We prove that the optimal shape with minimal volume is attainable in an appropriate class of admissible profiles which subjects to a constraint on the thickness of the boundary. Such consequence is mainly obtained from the well-known weak sequential compactness method (see [25]).
Sharp threshold for scattering of a generalized Davey-Stewartson system in three dimension
Jing Lu and Yifei Wu
2015, 14(5): 1641-1670 doi: 10.3934/cpaa.2015.14.1641 +[Abstract](2939) +[PDF](573.1KB)
In this paper, we consider the Cauchy problem for the generalized Davey-Stewartson system \begin{eqnarray} &i\partial_t u + \Delta u =-a|u|^{p-1}u+b_1uv_{x_1}, (t,x)\in R \times R^3,\\ &-\Delta v=b_2(|u|^2)_{x_1}, \end{eqnarray} where $a>0,b_1b_2>0$, $\frac{4}{3}+1< p< 5$. We first use a variational approach to give a dichotomy of blow-up and scattering for the solution of mass supercritical equation with the initial data satisfying $J(u_0)
On global solutions in one-dimensional thermoelasticity with second sound in the half line
Yuxi Hu and Na Wang
2015, 14(5): 1671-1683 doi: 10.3934/cpaa.2015.14.1671 +[Abstract](2464) +[PDF](370.1KB)
In this paper, we investigate the initial boundary value problem for one-dimensional thermoelasticity with second sound in the half line. By using delicate energy estimates, together with a special form of Helmholtz free energy, we are able to show the global solutions exist under the Dirichlet boundary condition if the initial data are sufficient small.
Finite-dimensional global attractors for parabolic nonlinear equations with state-dependent delay
Igor Chueshov and Alexander V. Rezounenko
2015, 14(5): 1685-1704 doi: 10.3934/cpaa.2015.14.1685 +[Abstract](3094) +[PDF](522.3KB)
We deal with a class of parabolic nonlinear evolution equations with state-dependent delay. This class covers several important PDE models arising in biology. We first prove well-posedness in a certain space of functions which are Lipschitz in time. This allows us to show that the model considered generates an evolution operator semigroup $S_t$ on a certain space of Lipschitz type functions over delay time interval. The operators $S_t$ are closed for all $t\ge 0$ and continuous for $t$ large enough. Our main result shows that the semigroup $S_t$ possesses compact global and exponential attractors of finite fractal dimension. Our argument is based on the recently developed method of quasi-stability estimates and involves some extension of the theory of global attractors for the case of closed evolutions.
Optimal polynomial blow up range for critical wave maps
Can Gao and Joachim Krieger
2015, 14(5): 1705-1741 doi: 10.3934/cpaa.2015.14.1705 +[Abstract](2828) +[PDF](596.9KB)
We prove that the critical Wave Maps equation with target $S^2$ and origin $R^{2+1}$ admits energy class blow up solutions of the form \begin{eqnarray} u(t, r) = Q(\lambda(t)r) + \varepsilon(t, r) \end{eqnarray} where $Q:R^2\rightarrow S^2$ is the ground state harmonic map and $\lambda(t) = t^{-1-\nu}$ for any $\nu>0$. This extends the work [14], where such solutions were constructed under the assumption $\nu>\frac{1}{2}$. In light of a result of Struwe [23], our result is optimal for polynomial blow up rates.
On the uniqueness of nonnegative solutions of differential inequalities with gradient terms on Riemannian manifolds
Yuhua Sun
2015, 14(5): 1743-1757 doi: 10.3934/cpaa.2015.14.1743 +[Abstract](3033) +[PDF](400.3KB)
We investigate the uniqueness of nonnegative solutions to the following differential inequality \begin{eqnarray} div(A(x)|\nabla u|^{m-2}\nabla u)+V(x)u^{\sigma_1}|\nabla u|^{\sigma_2}\leq0, \tag{1} \end{eqnarray} on a noncompact complete Riemannian manifold, where $A, V$ are positive measurable functions, $m>1$, and $\sigma_1$, $\sigma_2\geq0$ are parameters such that $\sigma_1+\sigma_2>m-1$.
Our purpose is to establish the uniqueness of nonnegative solution to (1) via very natural geometric assumption on volume growth.
Asymptotic profiles for a strongly damped plate equation with lower order perturbation
Ryo Ikehata and Marina Soga
2015, 14(5): 1759-1780 doi: 10.3934/cpaa.2015.14.1759 +[Abstract](2902) +[PDF](436.5KB)
We consider the Cauchy problem in $ R^n$ for a strongly damped plate equation with a lower oder perturbation. We derive asymptotic profiles of solutions with weighted $L^{1,\gamma}(R^n)$ initial velocity by using a new method introduced in [7].
Finite dimensional global attractor for a Bose-Einstein equation in a two dimensional unbounded domain
Brahim Alouini
2015, 14(5): 1781-1801 doi: 10.3934/cpaa.2015.14.1781 +[Abstract](3051) +[PDF](505.0KB)
We study the long-time behavior of the solutions to a nonlinear damped driven Schrödinger type equation with quadratic potential on a strip. We prove that this behavior is described by a regular compact global attractor with finite fractal dimension.
Positive solution for quasilinear Schrödinger equations with a parameter
2015, 14(5): 1803-1816 doi: 10.3934/cpaa.2015.14.1803 +[Abstract](3088) +[PDF](410.2KB)
In this paper, we study the following quasilinear Schrödinger equations of the form \begin{eqnarray} -\Delta u+V(x)u-[\Delta(1+u^2)^{\alpha/2}]\frac{\alpha u}{2(1+u^2)^{(2-\alpha)/2}}=\mathrm{g}(x,u), \end{eqnarray} where $1 \le \alpha \le 2$, $N \ge 3$, $V\in C(R^N, R)$ and $\mathrm{g}\in C(R^N\times R, R)$. By using a change of variables, we get new equations, whose respective associated functionals are well defined in $H^1(R^N)$ and satisfy the geometric hypotheses of the mountain pass theorem. Using the special techniques, the existence of positive solutions is studied.
On the initial value problem of fractional stochastic evolution equations in Hilbert spaces
Pengyu Chen, Yongxiang Li and Xuping Zhang
2015, 14(5): 1817-1840 doi: 10.3934/cpaa.2015.14.1817 +[Abstract](3630) +[PDF](461.5KB)
In this article, we are concerned with the initial value problem of fractional stochastic evolution equations in real separable Hilbert spaces. The existence of saturated mild solutions and global mild solutions is obtained under the situation that the nonlinear term satisfies some appropriate growth conditions by using $\alpha$-order fractional resolvent operator theory, the Schauder fixed point theorem and piecewise extension method. Furthermore, the continuous dependence of mild solutions on initial values and orders as well as the asymptotical stability in $p$-th moment of mild solutions for the studied problem have also been discussed. The results obtained in this paper improve and extend some related conclusions on this topic. An example is also given to illustrate the feasibility of our abstract results.
Approximation schemes for non-linear second order equations on the Heisenberg group
Pablo Ochoa
2015, 14(5): 1841-1863 doi: 10.3934/cpaa.2015.14.1841 +[Abstract](3077) +[PDF](455.6KB)
In this work, we propose and analyse approximation schemes for fully non-linear second order partial differential equations defined on the Heisenberg group. We prove that a consistent, stable and monotone scheme converges to a viscosity solution of a second order PDE on the Heisenberg group provided that comparison principles exists for the limiting equation. We also provide examples where this technique is applied.
Global well-posedness for the 3-D incompressible MHD equations in the critical Besov spaces
Xiaoping Zhai, Yongsheng Li and Wei Yan
2015, 14(5): 1865-1884 doi: 10.3934/cpaa.2015.14.1865 +[Abstract](3326) +[PDF](472.4KB)
In this paper, we consider the global well-posedness of the incompressible magnetohydrodynamic equations with initial data $(u_0,b_0)$ in the critical Besov space $\dot{B}_{2,1}^{1/2}(\mathbb{R}^3)\times \dot{B}_{2,1}^{1/2}(\mathbb{R}^3)$. Compared with [30], making full use of the algebraical structure of the equations, we relax the smallness condition in the third component of the initial velocity field and magnetic field. More precisely, we prove that there exist two positive constants $\varepsilon_0$ and $C_0$ such that if \begin{eqnarray} (\|u_0^h\|_{\dot{B}_{2,1}^{1/2}} +\|b_0^h\|_{\dot{B}_{2,1}^{1/2}}) \exp\{C_0(\frac{1}{\mu}+\frac{1}{\nu})^3 (\|u_0^3\|_{\dot{B}_{2,1}^{1/2}} +\|b_0^3\|_{\dot{B}_{2,1}^{1/2}})^2\} \le \varepsilon_0\mu\nu, \end{eqnarray} then the 3-D incompressible magnetohydrodynamic system has a unique global solution $(u,b)\in C([0,+\infty);\dot{B}_{2,1}^{1/2})\cap L^1((0,+\infty);\dot{B}_{2,1}^{5/2})\times C([0,+\infty);\dot{B}_{2,1}^{1/2})\cap L^1((0,+\infty);\dot{B}_{2,1}^{5/2}).$ Finally, we analyze the long behavior of the solution and get some decay estimates which imply that for any $t>0$ the solution $(u(t),b(t))\in C^{\infty}(\mathbb{R}^3)\times C^{\infty}(\mathbb{R}^3)$.
Maximal functions of multipliers on compact manifolds without boundary
Woocheol Choi
2015, 14(5): 1885-1902 doi: 10.3934/cpaa.2015.14.1885 +[Abstract](2487) +[PDF](409.8KB)
Let $P$ be a self-adjoint positive elliptic (-pseudo) differential operator on a smooth compact manifold $M$ without boundary. In this paper, we obtain a refined $L^p$ bound of the maximal function of the multiplier operators associated to $P$ satisfying the Hörmander-Mikhlin condition.
Low regularity well-posedness for Gross-Neveu equations
Hyungjin Huh and Bora Moon
2015, 14(5): 1903-1913 doi: 10.3934/cpaa.2015.14.1903 +[Abstract](2856) +[PDF](381.5KB)
We address the problem of local and global well-posedness of Gross-Neveu (GN) equations for low regularity initial data. Combined with the standard machinery of $X_R$, $Y_R$ and $X^{s,b}$ spaces, we obtain local-wellposedness of (GN) for initial data $u, v \in H^s$ with $s\geq 0$. To prove the existence of global solution for the critical space $L^2$, we show non concentration of $L^2$ norm.
Liouville theorems for fractional Hénon equation and system on $\mathbb{R}^n$
Jingbo Dou and Huaiyu Zhou
2015, 14(5): 1915-1927 doi: 10.3934/cpaa.2015.14.1915 +[Abstract](3455) +[PDF](394.2KB)
In this paper, we establish some Liouville type theorems for positive solutions of fractional Hénon equation and system in $\mathbb{R}^n$. First, under some regularity conditions, we show that the above equation and system are equivalent to the some integral equation and system, respectively. Then, we prove Liouville type theorems via the method of moving planes in integral forms.
Homoclinic orbits for discrete Hamiltonian systems with indefinite linear part
Qinqin Zhang
2015, 14(5): 1929-1940 doi: 10.3934/cpaa.2015.14.1929 +[Abstract](3225) +[PDF](372.7KB)
Based on a generalized linking theorem for the strongly indefinite functionals, we study the existence of homoclinic orbits of the second order self-adjoint discrete Hamiltonian system \begin{eqnarray} \triangle [p(n)\triangle u(n-1)]-L(n)u(n)+\nabla W(n, u(n))=0, \end{eqnarray} where $p(n), L(n)$ and $W(n, x)$ are $N$-periodic on $n$, and $0$ lies in a gap of the spectrum $\sigma(\mathcal{A})$ of the operator $\mathcal{A}$, which is bounded self-adjoint in $l^2(\mathbb{Z}, \mathbb{R}^{\mathcal{N}})$ defined by $(\mathcal{A}u)(n)=\triangle [p(n)\triangle u(n-1)]-L(n)u(n)$. Under weak superquadratic conditions, we establish the existence of homoclinic orbits.
Derivation of the Quintic NLS from many-body quantum dynamics in $T^2$
Jianjun Yuan
2015, 14(5): 1941-1960 doi: 10.3934/cpaa.2015.14.1941 +[Abstract](2636) +[PDF](450.6KB)
In this paper, we investigate the dynamics of a boson gas with three-body interactions in $T^2$. We prove that when the particle number $N$ tends to infinity, the BBGKY hierarchy of $k$-particle marginals converges to a infinite Gross-Pitaevskii(GP) hierarchy for which we prove uniqueness of solutions, and for the asymptotically factorized $N$-body initial datum, we show that this $N\rightarrow\infty$ limit corresponds to the quintic nonlinear Schrödinger equation. Thus, the Bose-Einstein condensation is preserved in time.
Pointwise estimate for elliptic equations in periodic perforated domains
Li-Ming Yeh
2015, 14(5): 1961-1986 doi: 10.3934/cpaa.2015.14.1961 +[Abstract](2523) +[PDF](549.9KB)
Pointwise estimate for the solutions of elliptic equations in periodic perforated domains is concerned. Let $\epsilon$ denote the size ratio of the period of a periodic perforated domain to the whole domain. It is known that even if the given functions of the elliptic equations are bounded uniformly in $\epsilon$, the $C^{1,\alpha}$ norm and the $W^{2,p}$ norm of the elliptic solutions may not be bounded uniformly in $\epsilon$. It is also known that when $\epsilon$ closes to $0$, the elliptic solutions in the periodic perforated domains approach a solution of some homogenized elliptic equation. In this work, the Hölder uniform bound in $\epsilon$ and the Lipschitz uniform bound in $\epsilon$ for the elliptic solutions in perforated domains are proved. The $L^\infty$ and the Lipschitz convergence estimates for the difference between the elliptic solutions in the perforated domains and the solution of the homogenized elliptic equation are derived.
An extension of a Theorem of V. Šverák to variable exponent spaces
Carla Baroncini and Julián Fernández Bonder
2015, 14(5): 1987-2007 doi: 10.3934/cpaa.2015.14.1987 +[Abstract](2559) +[PDF](464.1KB)
In 1993, V. Šverák proved that if a sequence of uniformly bounded domains $\Omega_n\subset R^2$ such that $\Omega_n\to \Omega$ in the sense of the Hausdorff complementary topology, verify that the number of connected components of its complements are bounded, then the solutions of the Dirichlet problem for the Laplacian with source $f\in L^2(R^2)$ converges to the solution of the limit domain with same source. In this paper, we extend Šverák result to variable exponent spaces.
Multiplicity of solutions for a fractional Kirchhoff type problem
Wenjing Chen
2015, 14(5): 2009-2020 doi: 10.3934/cpaa.2015.14.2009 +[Abstract](3256) +[PDF](379.3KB)
In this paper, by using the (variant) Fountain Theorem, we obtain that there are infinitely many solutions for a Kirchhoff type equation that involves a nonlocal operator.
Convergence rate of solutions toward stationary solutions to a viscous liquid-gas two-phase flow model in a half line
Haiyan Yin and Changjiang Zhu
2015, 14(5): 2021-2042 doi: 10.3934/cpaa.2015.14.2021 +[Abstract](3311) +[PDF](495.7KB)
In this paper we study an asymptotic behavior of a solution to the initial boundary value problem for a viscous liquid-gas two-phase flow model in a half line $R_+:=(0,\infty).$ Our idea mainly comes from [23] and [29] which describe an isothermal Navier-Stokes equation in a half line. We obtain the convergence rate of the time global solution towards corresponding stationary solution in Eulerian coordinates. Precisely, if an initial perturbation decays with the algebraic or the exponential rate in space, the solution converges to the corresponding stationary solution as time tends to infinity with the algebraic or the exponential rate in time. These theorems are proved by a weighted energy method.
A fractional Dirichlet-to-Neumann operator on bounded Lipschitz domains
Mahamadi Warma
2015, 14(5): 2043-2067 doi: 10.3934/cpaa.2015.14.2043 +[Abstract](4215) +[PDF](481.1KB)
Let $\Omega\subset R^N$ be a bounded open set with Lipschitz continuous boundary $\partial \Omega$. We define a fractional Dirichlet-to-Neumann operator and prove that it generates a strongly continuous analytic and compact semigroup on $L^2(\partial \Omega)$ which can also be ultracontractive. We also use the fractional Dirichlet-to-Neumann operator to compare the eigenvalues of a realization in $L^2(\Omega)$ of the fractional Laplace operator with Dirichlet boundary condition and the regional fractional Laplacian with the fractional Neumann boundary conditions.
Inertial manifolds for the 3D Cahn-Hilliard equations with periodic boundary conditions
Anna Kostianko and Sergey Zelik
2015, 14(5): 2069-2094 doi: 10.3934/cpaa.2015.14.2069 +[Abstract](3355) +[PDF](504.0KB)
The existence of an inertial manifold for the 3D Cahn-Hilliard equation with periodic boundary conditions is verified using a proper extension of the so-called spatial averaging principle introduced by G. Sell and J. Mallet-Paret. Moreover, the extra regularity of this manifold is also obtained.
A nonlocal diffusion population model with age structure and Dirichlet boundary condition
Yueding Yuan, Zhiming Guo and Moxun Tang
2015, 14(5): 2095-2115 doi: 10.3934/cpaa.2015.14.2095 +[Abstract](3589) +[PDF](458.1KB)
In this paper, we study the global dynamics of a population model with age structure. The model is given by a nonlocal reaction-diffusion equation carrying a maturation time delay, together with the homogeneous Dirichlet boundary condition. The non-locality arises from spatial movements of the immature individuals. We are mainly concerned with the case when the birth rate decays as the mature population size becomes large. The analysis is rather subtle and it is inadequate to apply the powerful theory of monotone dynamical systems. By using the method of super-sub solutions, combined with the careful analysis of the kernel function in the nonlocal term, we prove nonexistence, existence and uniqueness of the positive steady states of the model. By establishing an appropriate comparison principle and applying the theory of dissipative systems, we obtain some sufficient conditions for the global asymptotic stability of the trivial solution and the unique positive steady state.

2020 Impact Factor: 1.916
5 Year Impact Factor: 1.510
2021 CiteScore: 2.2




Special Issues

Email Alert

[Back to Top]